Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 16, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 13, 2019, 11:05 AM CDT for Juneau County, Wisconsin. It took effect at Mar 17, 2019, 11:00 AM CDT. It was in force for 68 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2019, 11:05 AM CDT (16:05 UTC)
- In effect from
- Mar 17, 2019, 11:00 AM CDT
- Expired
- Mar 20, 2019, 7:00 AM CDT
- In force
- 68 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Juneau County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Necedah (NCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
902 WGUS43 KARX 131605 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 1105 AM CDT Wed Mar 13 2019 .Snow melt paired with recent and forecast rainfall is expected to lead to flooding along the Yellow River at Necedah. Should temperatures be cooler than forecast or rainfall be less than expected in the coming days, the crest could be lower than forecast. Some ice jamming is also possible which could lead to rapid fluctuations in river levels. Keep up to date with the latest river forecasts. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC057-140406- /O.NEW.KARX.FL.W.0016.190317T1600Z-190320T1200Z/ /NCAW3.1.RS.190317T1600Z.190318T1200Z.190319T1800Z.UU/ 1105 AM CDT Wed Mar 13 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Yellow River at Necedah. * from Sunday morning to Wednesday March 20. * At 9:30 AM Wednesday the stage was 10.0 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Sunday morning and continue to rise to near 15.7 feet by Monday morning. The river will fall below flood stage by Tuesday. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ NMB
3 follow-up statements
054 WGUS83 KARX 132153 FLSARX Flood Statement National Weather Service La Crosse WI 453 PM CDT Wed Mar 13 2019 .now melt and some rainfall over the next several days are expected to lead to flooding along the Kickapoo, Trempealeau and Yellow Rivers. Should temperatures be cooler than expected or rainfall be less than expected in the coming days, the crest could be lower than forecast. Some ice jamming is also possible which could lead to rapid fluctuations in river levels. Keep up to date with the latest river forecasts. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC081-123-141253- /O.CON.KARX.FL.W.0009.190314T1510Z-000000T0000Z/ /ONTW3.2.RS.190314T1510Z.190315T0000Z.000000T0000Z.NO/ 453 PM CDT Wed Mar 13 2019 The Flood Warning continues for The Kickapoo River at Ontario. * from Thursday morning until further notice...Or until the warning is cancelled. * At 3:00 PM Wednesday the stage was 10.0 feet. * Flood stage is 16.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage Thursday morning and continue to rise to near 18.8 feet Thursday evening. * Impact...At 18.0 feet...Flooding occurs along the river in the Ontario area. Water may be over Highway P near Bridge 10, and also over Winchell Valley Road at Bridge 8. && LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061 $$ WIC103-123-141253- /O.EXT.KARX.FL.W.0010.190315T1500Z-190316T1800Z/ /LAFW3.1.RS.190315T1500Z.190315T1800Z.190316T0000Z.NO/ 453 PM CDT Wed Mar 13 2019 The Flood Warning continues for The Kickapoo River at La Farge. * from Friday morning to Saturday afternoon...Or until the warning is cancelled. * At 3:00 PM Wednesday the stage was 5.7 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Friday morning and continue to rise to near 12.2 feet Friday afternoon. * Impact...At 12.0 feet...Agricultural land adjacent to the river is flooded and minor flooding affects some residences and commercial properties. Water may also go over Highway 131 south of La Farge near Ski Hill Road, and also over Winchell Valley Road at Bridge 8. && LAT...LON 4368 9057 4353 9064 4354 9070 4368 9061 $$ WIC103-123-141253- /O.EXT.KARX.FL.W.0011.190315T0000Z-190319T1200Z/ /VIOW3.1.RS.190315T0000Z.190316T0600Z.190318T1200Z.NO/ 453 PM CDT Wed Mar 13 2019 The Flood Warning continues for The Kickapoo River at Viola. * from Thursday evening to Tuesday morning...Or until the warning is cancelled. * At 12:59 PM Wednesday the stage was 8.9 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Thursday evening and continue to rise to near 15.6 feet by Saturday morning. * Impact...At 15.0 feet...Banker Park and Campground in Viola experiences significant flooding. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-141253- /O.EXT.KARX.FL.W.0012.190314T2217Z-190319T1000Z/ /REAW3.1.RS.190314T2217Z.190316T1800Z.190318T1600Z.NO/ 453 PM CDT Wed Mar 13 2019 The Flood Warning continues for The Kickapoo River at Readstown. * from Thursday afternoon to late Monday night...Or until the warning is cancelled. * At 4:00 PM Wednesday the stage was 6.2 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Thursday and continue to rise to near 12.7 feet Saturday. * Impact...At 13.0 feet...Water is up to the bottom of the Charles Street Bridge. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ WIC023-141253- /O.EXT.KARX.FL.W.0013.190315T0600Z-190319T1800Z/ /SOGW3.1.RS.190315T0600Z.190317T0600Z.190318T1800Z.NO/ 453 PM CDT Wed Mar 13 2019 The Flood Warning continues for The Kickapoo River at Soldiers Grove. * from late Thursday night to Tuesday afternoon...Or until the warning is cancelled. * At 12:45 PM Wednesday the stage was 7.1 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Friday morning and continue to rise to near 14.3 feet Sunday morning. * Impact...At 14.0 feet...Water may begin to flood the park and campground area in the old section of town. && LAT...LON 4341 9077 4339 9077 4336 9081 4337 9085 4341 9079 $$ WIC023-141253- /O.EXT.KARX.FL.W.0014.190314T1800Z-000000T0000Z/ /GMIW3.1.RS.190314T1800Z.190317T1800Z.000000T0000Z.NO/ 453 PM CDT Wed Mar 13 2019 The Flood Warning continues for The Kickapoo River at Gays Mills. * from Thursday afternoon until further notice...Or until the warning is cancelled. * Flood stage is 13.0 feet. * Forecast...The river is forecast to rise to near 14.8 feet Sunday. * Impact...At 13.0 feet...Water begins to cover roads near the river, including Sand Hill Road near Bell Center. Minor flooding occurs in areas adjacent to the river, including Robb Park in Gays Mills. && LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085 $$ WIC023-141253- /O.EXT.KARX.FL.W.0015.190315T1500Z-190321T0900Z/ /STEW3.1.RS.190315T1500Z.190318T0000Z.190320T1500Z.NO/ 453 PM CDT Wed Mar 13 2019 The Flood Warning continues for The Kickapoo River at Steuben. * from Friday morning to Thursday March 21...Or until the warning is cancelled. * At 3:45 PM Wednesday the stage was 8.2 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Friday morning and continue to rise to near 12.9 feet Sunday evening. * Impact...At 12.5 feet...Water reaches the bottom support beams of the bridge. && LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086 $$ WIC011-121-141253- /O.EXT.KARX.FL.W.0008.190314T0600Z-190319T0400Z/ /DDGW3.1.RS.190314T0600Z.190317T0600Z.190318T1000Z.NO/ 453 PM CDT Wed Mar 13 2019 The Flood Warning continues for The Trempealeau River at Dodge. * from late tonight to Monday evening...Or until the warning is cancelled. * At 3:45 PM Wednesday the stage was 8.8 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Thursday morning and continue to rise to near 9.8 feet Sunday morning. * Impact...At 11.0 feet...The railroad bridge about three quarters of a mile upstream from the gage can restrict the flow. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ WIC057-141253- /O.EXT.KARX.FL.W.0016.190318T1200Z-190320T0900Z/ /NCAW3.1.RS.190318T1200Z.190319T0000Z.190319T1500Z.UU/ 453 PM CDT Wed Mar 13 2019 The Flood Warning continues for The Yellow River at Necedah. * from Monday morning to Wednesday March 20...Or until the warning is cancelled. * At 3:30 PM Wednesday the stage was 10.0 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Monday and continue to rise to near 15.2 feet Monday evening. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
291 WGUS83 KARX 140213 FLSARX Flood Statement National Weather Service La Crosse WI 913 PM CDT Wed Mar 13 2019 .Snow melt and some rainfall over the next several days are expected to lead to flooding along the Trempealeau and Yellow rivers. Should temperatures be cooler than expected or rainfall be less than expected in the coming days, the crest could be lower than forecast. Some ice jamming is also possible which could lead to rapid fluctuations in river levels. Keep up to date with the latest river forecasts. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-141712- /O.EXT.KARX.FL.W.0008.190314T0210Z-190319T0600Z/ /DDGW3.1.RS.190313T2355Z.190317T1200Z.190318T1200Z.NO/ 913 PM CDT Wed Mar 13 2019 The Flood Warning continues for The Trempealeau River at Dodge. * from this evening to late Monday night...Or until the warning is cancelled. * At 8:45 PM Wednesday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 9.9 feet Sunday morning. The river will fall below flood stage Monday morning. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ WIC057-141712- /O.CON.KARX.FL.W.0016.190318T1200Z-190320T0900Z/ /NCAW3.1.RS.190318T1200Z.190319T0000Z.190319T1500Z.UU/ 913 PM CDT Wed Mar 13 2019 The Flood Warning continues for The Yellow River at Necedah. * from Monday morning to Wednesday March 20...Or until the warning is cancelled. * At 7:30 PM Wednesday the stage was 10.0 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Monday morning and continue to rise to near 15.2 feet Monday evening. The river will fall below flood stage by Tuesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
991 WGUS83 KARX 142204 FLSARX Flood Statement National Weather Service La Crosse WI 504 PM CDT Thu Mar 14 2019 .The river is expected to crest below flood stage. Therefore...the Flood Warning at Necedah along the Yellow River has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC057-142234- /O.CAN.KARX.FL.W.0016.000000T0000Z-190320T0900Z/ /NCAW3.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 504 PM CDT Thu Mar 14 2019 The Flood Warning is cancelled for The Yellow River at Necedah. * At 3:30 PM Thursday the stage was 10.1 feet. * Flood stage is 15.0 feet. * Forecast...The river will crest below flood stage with a value of 13.7 feet Tuesday. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 13, 9:30 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 13, 9:30 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
930 AM CDT Wed Mar 13 2019
.UPDATE...
Issued at 930 AM CDT Wed Mar 13 2019
Expanded the dense fog advisory farther east into Wisconsin
through 1 pm with widespread fog across the entire area. Given
continued warm/moist air overriding the snowpack, may eventually
need to extend the advisory later for portions of the area,
although rain may help to at least temporarily clear out some of
the very low visibilities for a time later this afternoon/evening.
&&
.SHORT TERM...(Today through Thursday Night)
Issued at 307 AM CDT Wed Mar 13 2019
Currently in a precipitation lull across the area with just patchy
drizzle here and there as warm/moist advection continues into the
region. Temperatures as of 3 am were mainly in the middle 30s.
Water vapor showing a vigorous low churning northeastward out of the
4-corners area of the US. Moist/warm feed ahead of the low was
fueling and arch of showers and some storms across portions of
eastern NE into western IA where a warm front was working northward.
Look for the warm front and associated showers to lift into our area
with increasing 925-850mb moisture transport. Could hear a few
rumbles of thunder as well but looks like instability dies off with
waning morning LLJ.
Plan on showers and a few thunderstorms to ramp up again this
afternoon into this evening as moisture transport increases ahead of
the closed low moving into the Central Plains. Otherwise, look for
temperature to top off in the 40s, perhaps a few lower 50s across
far northeast IA/southwest WI. Also, dew points will be increasing
into the 40s. This, combined with rainfall expected to continue
melting the snowpack at a good clip.
Looks like a bit of a lull in the precipitation again later this
evening/overnight as the dry slot of the storm works into the area.
So, expecting more scattered showers and perhaps a few rumbles of
thunder from time to time with elevated instability. Overnight lows
will stay up in the upper 30s to upper 40s with dew points in the
same range. Again, this will continue to rapidly melt the snow and
continue to runoff into streams and rivers as well as cause ponding
of water in poor drainage areas.
That closed low will continue lifting northeastward into the area
Thursday with cold air advection kicking in by afternoon. Warm start
will likely push temperatures into the 40/50s, then slowly fall
during the afternoon. Scattered showers and a few storms also
expected to continue. Expected the majority of the snowpack to be
gone by Thursday afternoon.
The low lifts into Ontario Thursday night with the likelihood of
light rain transitioning to some light snow, then tapering off.
Could see a dusting to 1/2 inch of snow accumulation mainly across
parts of southeast MN into north central WI. Thursday night lows
are expected to dip into the mid 20s to lower 30s.
As a result of the warmer temperatures, rain and snowmelt, will
continue the Flood Watch through 7AM Friday. Will be talking to the
day crew to see if the Flood Watch should be extended through the
weekend as river continue rising.
.LONG TERM...(Friday through Tuesday)
Issued at 307 AM CDT Wed Mar 13 2019
A slight chance of some light snow east of the Mississippi River
Friday in cooler cyclonic flow. Plan on highs in the 30s with brisk
northwest winds 15 to 30 mph.
The weekend into Monday looks mainly dry and quiet but there will be
a slight chance of some passing light snow Saturday night as a
trough drops through the region. Otherwise, highs look to be in the
30s to lower 40s.
Another chance of light snow/rain moves in late Monday night into
Tuesday as northwest flow aloft drops another trough through the
area. look for highs in the mid30 to the lower 40s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 642 AM CDT Wed Mar 13 2019
Widespread LIFR to VLIFR conditions across the area this morning
will continue through early to mid afternoon, with periods of
drizzle and occasional showers expected. A larger round of showers
is expected to arrive through the afternoon and early evening
hours, with conditions briefly improving to MVFR (perhaps even
briefly VFR) for LSE and ceilings at least ticking upward at RST
for a few hours. However, strong low level wind shear will also
develop during that time frame, with 55-60+ knots just above the
surface, presenting a significant impact to aircraft operations.
As low level wind shear dwindles toward 04Z, widespread IFR or
worse conditions will make a return to all areas, with the
potential for fog (possibly quite dense at times) and drizzle
right on through Thursday morning.
&&
.HYDROLOGY...
Issued at 307 AM CDT Wed Mar 13 2019
Flood Watch this morning through 7 AM Friday.
Minor to moderate river flooding is expected mainly south of
Interstate 90 into this weekend.
In addition, there will be the threat for ice jams.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Friday morning for WIZ017-029-032>034-
041>044-053>055-061.
Dense Fog Advisory until 1 PM CDT this afternoon for WIZ017-029-
032>034-041>044-053>055-061.
MN...Flood Watch through Friday morning for MNZ079-086>088-094>096.
Dense Fog Advisory until 1 PM CDT this afternoon for MNZ079-
086>088-094>096.
IA...Flood Watch through Friday morning for IAZ008>011-018-019-029-
030.
Dense Fog Advisory until 1 PM CDT this afternoon for IAZ008>011-
018-019-029-030.
&&
UPDATE...JM
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...Lawrence
HYDROLOGY...DASHazardous weather outlook, Mar 13, 5:52 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 552 AM CDT Wed Mar 13 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 552 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Today and Tonight A Flood Watch is in effect. Some rivers may begin to experience flooding through tonight with urban and poor drainage areas also likely to see some flooding as snow quickly melts through the day and additional rainfall occurs. In addition, a few thunderstorms are possible today into tonight. The main risk with any storms will be lightning. Areas of fog are also anticipated through tonight, which could be locally dense at times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Flood Watch continues through Thursday night. Flooding is likely to develop along a number of tributaries to the Mississippi River through late week, and potentially through the weekend, as runoff from snow melt and rain continues. In particular, portions of the Root, Turkey, Black, and Kickapoo Rivers are expected to experience flooding, and urban and poor drainage areas will also likely see significant ponding of water. .SPOTTER INFORMATION STATEMENT... Rainfall reports or reports of flooding would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Lawrence
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:19 PM CDT | Areal Flood Warning | ARX | Buffalo | 6 hr |
| Mar 13, 7:48 AM CDT | Dense Fog Advisory | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 8 hr |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Richland, Vernon | 3 days |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Richland, Vernon | 6 days |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Vernon | 6 days |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Crawford | 6 days |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Crawford | 21 days |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Crawford | 21 days |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Monroe, Vernon | 21 days |
| Mar 13, 2:27 PM CDT | Areal Flood Warning | ARX | Grant | 40 hr |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.